MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS MULTIFOCAL TORIC II IOL; TORIC IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS MULTIFOCAL TORIC II IOL; TORIC IOLS
Model Number ZKU150
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: unknown, not provided, best estimate is between (b)(6) 2020 and (b)(6) 2020.(b)(4).An attempts was made to obtain the missing information; however, the information was not provided.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that an intraocular lens (iol) was explanted from a patient¿s left eye (os) due to the wrong lens power.The surgeon implanted a 30.5 diopter and during the post operational visit it was determined that a different diopter lens is needed.A replacement lens of a different model (zku225) and diopter (28.0) was used.It was reported that the incision was enlarged and sutures were required.There was no patient injury reported.No additional information was provided.The patient had bilateral lenses implanted.This report is for the patient¿s left eye.A separate report will be submitted for the patient¿s right eye.
 
Additional Manufacturer Narrative
Section d10.Device available for evaluation? yes; returned to manufacturer on: 8/10/2020 section h3.Device returned to manufacturer? yes device evaluation: the complaint lens was received wrapped in gauze at the manufacturing site for evaluation.Additional documentation was received as well.Visual inspection under magnification revealed that the lens was received cut in half, which is consistent with a lens that was handled during explant.Furthermore, fibers were observed on the lens, which can be attributed to receiving the lens wrapped in gauze, and therefore it cannot be confirmed to be related to manufacturing.Based on the return condition of the lens, no further product evaluation could be performed.The complaint issue could not be confirmed, and no product deficiency could be identified.Manufacturing record review: the manufacturing process record was evaluated, and no deviation or nonconformance was found during process related to the complaint issue reported.The product was manufactured and released according to specifications.A search in complaint system revealed that no other complaints have been received for this production order number.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson and johnson surgical vision has been submitted.Placeholder.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-0148919 and capa-010215.

Brand Name
TECNIS MULTIFOCAL TORIC II IOL
Common Device Name
TORIC IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key10394586
Report Number9614546-2020-00303
Device Sequence Number2605561
Product Code MFK
UDI-Device Identifier05050474687233
UDI-Public(01)05050474687233(17)250410
Combination Product (Y/N)Y
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/29/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/10/2025
Device Model NumberZKU150
Device Catalogue NumberZKU150U305
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/10/2020
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 07/16/2020
Supplement Date Received by Manufacturer08/14/2020
10/25/2020
Initial Report FDA Received Date08/12/2020
Supplement Report FDA Received Date09/09/2020
10/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE, MODEL 1MTEC30, LOT: CE10385; CARTRIDGE, MODEL 1MTEC30, LOT: CE10385
Outcome Attributed to Adverse Event Required Intervention;
Date Report Sent to FDA01/01/2005